MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR CANNULA; CAT
Model Number OPT314
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher and paykel (f&p) are currently in the process of obtaining further information regarding the reported event.We have also requested the return of the subject opt314 optiflow junior nasal cannula to f&p new zealand for investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in germany, via a fisher & paykel healthcare (f&p) field representative, reported that the tubing of an opt314 optiflow junior nasal cannula was detached from the swivel grip joint during patient use.It was reported that the incident was noticed after the patient's oxygen saturation dropped.No further patient consequence was reported.Further information has been requested about the level of desaturation.
 
Additional Manufacturer Narrative
(b)(4).The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt314 optiflow junior nasal cannula was not received at fisher & paykel healthcare (f&p) in new zealand.The customer sent 36 non complaint units for investigation that were visually inspected.The investigation is thus based on the information provided by the customer and our knowledge of the product.Results: visual inspection of the returned cannulas found no fault with the units.Visual inspection of the photo provided by the customer of the original complaint device showed that the tube was detached from the left cannula joint.Conclusion: we are unable to determine the cause of the reported event as the complaint device was not returned to f&p in new zealand for investigation.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions which accompany the opt314 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.
 
Event or Problem Description
A healthcare facility in germany, via a fisher & paykel healthcare (f&p) field representative, reported that the tubing of an opt314 optiflow junior nasal cannula was detached from the swivel grip joint during patient use.It was reported that the incident was noticed after the patient's oxygen saturation dropped.No further patient consequence was reported.F&p made multiple attempts to retrieve further information about the reported patient harm, however the customer did not provide any further information.

Brand Name
OPTIFLOW JUNIOR CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key16455864
Report Number9611451-2023-00134
Device Sequence Number15012579
Product Code CAT
UDI-Device Identifier09420012432285
UDI-Public(01)09420012432285(10)2102315757(11)220823
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT314
Device Catalogue NumberOPT314
Device Lot Number2102315757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P AIRVO 2 HUMIDIFIER; F&P AIRVO 2 HUMIDIFIER
Patient SexUnknown